Alert archive / Maine / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Gray, ME

February 25, 2016Androscoggin County, Cumberland County, York County, Maine; Carroll County, Rockingham County, Strafford County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Feb 25, 2016, 3:20 AM EST for Androscoggin County, Cumberland County, York County, Maine; Carroll County, Rockingham County, Strafford County, New Hampshire. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2016, 3:20 AM EST (08:20 UTC)
Expired
Feb 25, 2016, 4:15 AM EST
In force
55 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Androscoggin County, ME, Cumberland County, ME, York County, ME, Carroll County, NH, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 29 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 3:21 AM ESTTSTM WND DMG2 S Casco, MELARGE LIMB DOWN ON ROUTE 121. TIME ESTIMATED FROM RADAR.
Feb 25, 3:30 AM ESTTSTM WND DMG4 Nne Denmark, METHREE 12 IN DIAM. TREES DOWN ACROSS HIO RIDGE ROAD . BETWEEN 302 AND DENMARK LINE. 1 MILE STRETCH. POWER LINE DOWN.
Feb 25, 3:30 AM ESTTSTM WND DMGNaples, MELARGE LIMBS DOWNED ON PONTOON BOAT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 690 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
366 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
690 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WUUS51 KGYX 250820
SVRGYX
MEC001-005-031-NHC003-015-017-250915-
/O.NEW.KGYX.SV.W.0001.160225T0820Z-160225T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
320 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ANDROSCOGGIN COUNTY IN SOUTHWESTERN MAINE...
  YORK COUNTY IN SOUTHWESTERN MAINE...
  CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...
  EASTERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
  SOUTHEASTERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  SOUTHEASTERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 415 AM EST

* AT 318 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
  EAST OF FRYEBURG TO NEAR NEWMARKET TO LOWELL...RACING QUICKLY TO
  THE EAST.

* LOCATIONS IMPACTED INCLUDE...
  PORTLAND...LEWISTON...ROCHESTER...SOUTH PORTLAND...BIDDEFORD...
  PORTSMOUTH...WESTBROOK...HAMPTON...DURHAM...EXETER...KITTERY...BRIDGTON...
  MECHANIC FALLS...ALFRED...NAPLES...SANFORD...TURNER...DOVER...CUMBERLAND
  AND SACO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4378 7093 4381 7078 4396 7072 4408 7087
      4417 7062 4402 7059 4402 7047 4425 7030
      4427 7008 4367 7028 4367 7025 4363 7026
      4369 7019 4356 7021 4355 7034 4332 7057
      4287 7082 4281 7107
TIME...MOT...LOC 0818Z 256DEG 18KT 4400 7084 4309 7101 4264 7131 

$$
JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:43 PM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 24, 11:43 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1143 PM EST WED FEB 24 2016

.SYNOPSIS...
ANY LINGERING SLEET AND FREEZING RAIN WILL CHANGE TO RAIN THIS
EVENING AS TEMPERATURES CONTINUE TO GRADUALLY WARM ACROSS THE
REGION. LOW PRESSURE WILL MOVE WEST OF THE REGION TONIGHT AND
THURSDAY...BRINGING A ROUND OF HEAVY RAINFALL TO THE REGION AS
TEMPERATURES WARM WELL ABOVE SEASONAL NORMS. MUCH COOLER AIR WILL
FLOW BACK INTO THE REGION TO END THE WEEK. ANOTHER LOW PRESSURE
SYSTEM WILL PASS NORTH OF THE REGION SUNDAY NIGHT AND MONDAY AND
WILL DRAG A COLD FRONT ACROSS THE REGION LATE MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
1130 PM UPDATE: HAVE DROPPED THE WINTER WX ADVISORY ACROSS THE
AREA AS TEMPS CONTINUE TO SLOWLY RISE ABOVE FREEZING. NOW
CONCENTRATING ON A LARGE AREA OF CONVECTION TO OUR WEST AND WILL
BE MOVING EAST INTO OUR AREA OVER THE NEXT FEW HOURS.
THUNDERSTORMS AND HEAVY RAINS EXPECTED. WILL BE ADJUSTING THE
FORECAST TO HIT THIS HARDER. SOME FLOODING LOOKS POSSIBLE FOR
WESTERN NEW HAMPSHIRE AND AREAL FLOOD WARNINGS WILL BE ISSUED
SHORTLY FOR THAT AREA. WILL REEVALUATE OTHER AREAS OVER THE NEXT
HOUR AS WE WATCH THE CONVECTION ADVANCE EAST.

10 PM UPDATE: WILL CONTINUE THE WINTER WEATHER ADVISORY UNTIL
EXPIRATION TIME WHICH IS MIDNIGHT SINCE SOME TEMPS STILL HANGING
AROUND OR JUST BELOW FREEZING. SOME AREAS OF FREEZING RAIN
CONTINUES AT THIS TIME IN THE ADVISORY AREA. WATCHING AN AREA OF
CONVECTION NOW MOVING INTO SOUTHWEST NEW ENGLAND WITH A FAIR
AMOUNT OF LIGHTNING. THIS CONVECTION FORECAST TO MOVE INTO AREA
AFTER MIDNIGHT WHICH APPEARS WELL TIMED. MADE SOME MINOR
ADJUSTMENTS TO TEMPS FOR NEXT FEW HOURS BASED ON LATEST OBS.

645 PM UPDATE: PREVIOUS FORECAST HAS SITUATION WELL IN HAND. NO CHANGES
NEEDED AT THIS TIME. BANDS OF HEAVY RAIN NOW MOVING THROUGH THE
AREA MIXING SOME OF THE LOWER LAYERS THUS TEMPS CONTINUE TO EVER
SO SLOWLY NUDGE HIGHER.

PREVIOUS DISCUSSION: AT 19Z...A 988 MILLIBAR LOW WAS CENTERED
SOUTH OF THE GREAT LAKES WITH A WARM FRONT EXTENDING THROUGH THE
MID ATLANTIC REGION. COLD AIR DAMNING CONTINUES ACROSS THE
INTERIOR WITH SURFACE TEMPERATURES STRUGGLING TO RISE ABOVE
FREEZING. LINGERING FREEZING RAIN AND SLEET SHOULD TRANSITION TO
RAIN BY MIDNIGHT AS WARMER AIR GRADUALLY WORKS INTO THE AREA. THE
SURFACE LOW WILL TRACK DOWN THE SAINT LAWRENCE OVERNIGHT WITH
TRAILING COLD/OCCLUDED FRONT CROSSING THE AREA IN THE EARLY
MORNING HOURS. RAIN WILL INCREASE IN COVERAGE AND BE LOCALLY HEAVY
AT TIMES ALONG AND JUST AHEAD OF THE SURFACE FRONT. INDICES
SUGGEST SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE EARLY
MORNING HOURS AS WELL. STRONGER WINDS WITH THE LOW LEVEL JET WILL
LIKELY MIX DOWN NEAR THE COAST ESPECIALLY WITH THE STRONGER
CONVECTIVE CELLS WITH GUSTS OVER 40 MPH. MID COAST MAINE COULD SEE
GUSTS OVER 50 MPH AS WINDS FUNNEL UP THE INLETS AND A WIND
ADVISORY HAS BEEN POSTED FOR THE MID COAST OF MAINE EAST OF
BRUNSWICK. MODELS HAVE BACKED OFF ON QPF AND THE CURRENT RIVER
FORECASTS KEEP OUR FORECAST POINTS BELOW BANKFULL. HOWEVER...BRIEF
HEAVY RAINFALL LATE TONIGHT COULD STILL RESULT IN NUISANCE
FLOODING WITH POOR DRAINAGE AND PONDING OF WATER.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
LOCALLY HEAVY RAIN WILL CONTINUE IN THE EARLY MORNING AHEAD OF
THE FRONT. THE RAIN WILL QUICKLY TAPER TO LIGHT RAIN OR SHOWERS
BEHIND THE COLD FRONT AS A DRY SLOT PUNCHES INTO THE AREA.
TEMPERATURES WILL BE WELL ABOVE NORMAL WITH HIGHS MAINLY IN THE
50S. THE RECORD HIGH IN PORTLAND FOR THURSDAY IS 51 WHICH WILL
LIKELY BE BROKEN. THE PREVIOUS RECORD WAS SET IN 1984 AND 1985.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THU NIGHT LOW PRES CONTINUES NEWD INTO THE CANADIAN
MARITIMES...BRINGING AN END TO THE STEADY PRECIP ACROSS THE
FORECAST AREA. AS UPPER TROF AXIS APPROACHES...COOLER AIR WILL
GRADUALLY WORK BACK INTO THE COLUMN FROM THE TOP DOWN. EXPECT
PRECIP TO CHANGE BACK TO SNWFL AT THE HIGH ELEVATIONS...AND
EVENTUALLY ENDING IN UPSLOPE SHSN EARLY FRI. TROF AXIS CROSSES THE
FORECAST AREA FRI AFTERNOON...AND SHSN WILL WIND DOWN IN THE
MTNS...WITH CAA BRINGING A SLIGHTLY BELOW NORMAL AIR MASS TO THE
AREA.

SFC RIDGING FOLLOW FOR THE EARLY PART OF THE WEEKEND BEFORE NRN
STREAM TROFING  WORKS INTO THE REGION. LATE SAT A WAVE PASSING
WELL N OF THE BORDER COULD BRING ENOUGH MOISTURE AND LIFT TO BRING
THE MTNS SN SHOWERS. HOWEVER...A STRONGER WAVE ARRIVE MON. WITH
ABOVE NORMAL H5 HEIGHTS AND ABOVE NORMAL H8 TEMPS FORECAST FOR THE
EAST COAST...THIS SYSTEM LOOKS TO STRAY TOWARDS THE WARMER SIDE
YET AGAIN. MUCH OF THE FORCING FOR ASCENT STAYS IN SRN CANADA...SO
NOT EXPECTING MUCH OF NOTE ACROSS NH AND WRN ME. WARM NOSE IS
FORECAST TO BE LOWER IN THE ATMOSPHERE...SO TENDENCY WOULD BE MORE
TOWARDS FREEZING RA OR DRIZZLE THAN SLEET. STILL EARLY FOR THOSE
KIND OF DETAILS IN THE FORECAST GRIDS HOWEVER...AND WILL KEEP IT
TO RA/SN MIX AT THIS RANGE.

GRADUALLY THRU NEXT WEEK THE BAROCLINIC ZONE GETS EDGED SWD. AND
AS THE BOUNDARY CROSSES THE FORECAST AREA WE/LL HAVE TO BE WARY OF
ANY WAVES RIPPLING ALONG THE FNT. GLOBAL MODEL GUIDANCE IS ALREADY
TRYING TO FOCUS ON THE SECOND HALF OF NEXT WEEK FOR A STRONGER
WAVE...BUT LARGE DISAGREEMENT IN TIMING CONTINUES.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SHORT TERM...IFR WITH LCL LIFR THROUGH TONIGHT. LINGERING MIXED
PRECIPITATION WITH ICING WILL CHANGE TO RAIN TONIGHT. SCT TSTMS
EXPECTED LATE TONIGHT/EARLY THU AHEAD OF A COLD FRONT. CONDS
IMPROVING TO MVFR ON THU IN CEILING AND SHRA. SFC WINDS WILL
INCREASE TONIGHT NEAR THE COAST AND GUST OVR 40 KT BTW 09 AND 15Z
THU BEFORE GRADUALLY DIMINISHING. LLWS WILL PERSIST THROUGH THU
MORNING.

LONG TERM...VFR CONDITIONS PREVAIL FOR MOST OF THE FORECAST AREA
THU NIGHT INTO FRI AS UPPER TROF CROSSES THE AREA. HIE MAY SEE
OCCASIONAL IFR CONDITIONS IN SHSN UNTIL THE AFTERNOON TROF
PASSAGE. NEXT PERIOD TO WATCH WILL BE LATE SUN INTO MON...AS A NRN
STREAM S/WV CROSSES N OF THE BORDER. ANY PCPN LOOKS LIKE...BUT
MILD MID LEVEL TEMPS COULD BRING SOME MIXED PCPN. HIGHER
CONFIDENCE IN MVFR CONDITIONS...BUT SCATTERED IFR CONDITIONS
CANNOT BE RULED OUT.

&&

.MARINE...
SHORT TERM...WINDS WILL STEADILY INCREASE WITH GALES EXPECTED
OVERNIGHT INTO THE DAY ON THURSDAY AS A STRONG COLD FRONT CROSSES
THE WATERS.

LONG TERM...GALE FORCE GUSTS ON THE OUTER WATERS GRADUALLY
DIMINISH...WITH SCA CONDITIONS EXTENDING THRU FRI. SCA CONDITIONS
RETURN SUN INTO MON.

&&

.HYDROLOGY...
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH THURSDAY.
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE ON THE EAST-SOUTHEAST
FACING SLOPES OF THE WHITES AND MAINE FOOTHILLS. THIS MAY POSE
SOME MINOR FLOODING PROBLEMS FOR POOR DRAINAGE AREAS AS WELL AS
SIGNIFICANT RISES FOR THE SACO...PEMI...AND SWIFT RIVERS.
HOWEVER...THE MAIN STEM RIVERS ARE EXPECTED TO REMAIN BELOW
BANKFULL.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 4 AM TO 11 AM EST THURSDAY FOR MEZ025>028.
NH...NONE.
MARINE...GALE WARNING UNTIL 1 PM EST THURSDAY FOR ANZ151-153.
     GALE WARNING UNTIL 7 PM EST THURSDAY FOR ANZ150-152-154.

&&

NEAR TERM...MARINE
SHORT TERM...MARINE
AVIATION...MARINE
MARINE...MARINE
Hazardous weather outlook, Feb 24, 11:30 PM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1130 PM EST WED FEB 24 2016

MEZ007>009-012>014-018>024-NHZ001>015-260430-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1130 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

A BRIEF PERIOD OF HEAVY RAIN AND POSSIBLY THUNDERSTORMS MAY LEAD
TO RAPID RISES ON SMALL RIVERS AND STREAMS ON LATE TONIGHT. STRONG
GUSTY WINDS ARE ALSO POSSIBLE FOR A SHORT PERIOD LATE TONIGHT AND
THURSDAY MORNING...ESPECIALLY ALONG AND NEAR THE COASTLINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-260430-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
1130 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A BRIEF PERIOD OF HEAVY RAIN AND POSSIBLY A THUNDERSTORM MAY LEAD
TO RAPID RISES ON SMALL RIVERS AND STREAMS LATE TONIGHT INTO
THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-260430-
PENOBSCOT BAY-CASCO BAY-
1130 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-152-154-260430-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1130 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 24, 9:21 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
921 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             3 ESE RINDGE            42.73N  71.95W
02/24/2016  M1.5 INCH        CHESHIRE           NH   COCORAHS

            24 HOUR SNOWFALL.

0130 PM     SNOW             SW ROCKPORT             44.18N  69.08W
02/24/2016  M1.0 INCH        KNOX               ME   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER GYX1601502
EVENT NUMBER GYX1601503

NB
Special weather statement, Feb 25, 12:25 AM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1225 AM EST THU FEB 25 2016

NHZ007>015-250615-
MERRIMACK NH-INTERIOR ROCKINGHAM NH-EASTERN HILLSBOROUGH NH-
CHESHIRE NH-STRAFFORD NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
SULLIVAN NH-COASTAL ROCKINGHAM NH-BELKNAP NH-
1225 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  EASTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  CHESHIRE COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 115 AM EST

* AT 1223 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  PERKINSVILLE TO FOXBOROUGH...MOVING TO THE NORTHEAST AT 50 MPH.
  THESE STORMS WILL CROSS SOUTHERN NEW HAMPSHIRE BETWEEN 1230 AM AND
  200 AM. A FEW OF THE STRONGER STORMS MAY HAVE WIND GUSTS TO 50
  MPH...DOWNING SMALL LIMBS.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  NASHUA...
  SALEM...
  LACONIA...
  AND CONCORD.

LAT...LON 4271 7191 4320 7237 4359 7148 4287 7082
      4286 7085 4289 7092 4286 7103 4281 7107
      4281 7117 4274 7118 4274 7125 4270 7129
TIME...MOT...LOC 0518Z 236DEG 44KT 4342 7250 4206 7127

JC
Special weather statement, Feb 25, 1:11 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
111 AM EST THU FEB 25 2016

MEZ018-023-NHZ007>015-250715-
INTERIOR YORK ME-COASTAL YORK ME-MERRIMACK NH-INTERIOR ROCKINGHAM NH-
EASTERN HILLSBOROUGH NH-CHESHIRE NH-STRAFFORD NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-SULLIVAN NH-
COASTAL ROCKINGHAM NH-BELKNAP NH-
111 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR YORK COUNTY IN MAINE
  COASTAL YORK COUNTY IN MAINE
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  EASTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  CHESHIRE COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 215 AM EST

* AT 106 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF HEAVY SHOWERS AND THUNDERSTORMS. SOME OF THESE
  SHOWERS AND STORMS WILL PRODUCE GUSTY WINDS UP TO 50 MPH AS THEY
  RACE NORTHEAST. THIS MAY DOWN SMALL LIMBS.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  NASHUA...
  SALEM...
  CONCORD...
  AND ROCHESTER.

LAT...LON 4272 7227 4319 7243 4320 7243 4337 7054
      4335 7053 4326 7060 4317 7059 4307 7067
      4308 7072 4305 7069 4287 7082 4289 7092
      4286 7103 4281 7107 4281 7117 4274 7118
      4274 7125 4270 7129
TIME...MOT...LOC 0600Z 265DEG 48KT 4313 7251 4242 7228

JC
Special weather statement, Feb 25, 1:19 AM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
119 AM EST THU FEB 25 2016

MEZ007-012-013-018>021-023>026-NHZ002-004-006-010-014-250730-
SAGADAHOC ME-ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-
NORTHERN OXFORD ME-LINCOLN ME-KENNEBEC ME-SOUTHERN FRANKLIN ME-
SOUTHERN OXFORD ME-INTERIOR YORK ME-COASTAL CUMBERLAND ME-
COASTAL YORK ME-SOUTHERN CARROLL NH-SOUTHERN COOS NH-
NORTHERN CARROLL NH-STRAFFORD NH-COASTAL ROCKINGHAM NH-
119 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SAGADAHOC COUNTY IN MAINE
  ANDROSCOGGIN COUNTY IN MAINE
  INTERIOR CUMBERLAND COUNTY IN MAINE
  NORTHERN OXFORD COUNTY IN MAINE
  LINCOLN COUNTY IN MAINE
  KENNEBEC COUNTY IN MAINE
  SOUTHERN FRANKLIN COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE
  INTERIOR YORK COUNTY IN MAINE
  COASTAL CUMBERLAND COUNTY IN MAINE
  COASTAL YORK COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
  NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE

* UNTIL 230 AM EST

* AT 117 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS
  ALONG A LINE EXTENDING FROM NEAR MOUNT WASHINGTON TO NEAR
  GILMANTON...RACING TO THE EAST AT 75 MPH. THESE SHOWERS AND STORMS
  MAY PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL THROUGH
  230 AM.

* LOCATIONS IMPACTED INCLUDE...
  PORTLAND...
  LEWISTON...
  TURNER...
  MINOT...
  AND AUBURN.

LAT...LON 4435 7145 4468 7001 4382 6955 4377 6958
      4395 6967 4371 6976 4388 6989 4372 6994
      4381 6994 4382 6995 4371 7000 4386 6995
      4371 7013 4377 7020 4363 7026 4362 7010
      4361 7012 4353 7036 4301 7074
TIME...MOT...LOC 0612Z 270DEG 47KT 4428 7144 4339 7145

JC
Special weather statement, Feb 25, 2:13 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
213 AM EST THU FEB 25 2016

MEZ018-023-024-NHZ005-006-008>010-012>015-250830-
INTERIOR YORK ME-COASTAL CUMBERLAND ME-COASTAL YORK ME-
SOUTHERN CARROLL NH-MERRIMACK NH-INTERIOR ROCKINGHAM NH-
SOUTHERN GRAFTON NH-EASTERN HILLSBOROUGH NH-STRAFFORD NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-COASTAL ROCKINGHAM NH-BELKNAP NH-
213 AM EST THU FEB 25 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR YORK COUNTY IN MAINE
  COASTAL CUMBERLAND COUNTY IN MAINE
  COASTAL YORK COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  EASTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 330 AM EST

* AT 211 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ABOUT
  FRANKLIN TO LUNENBURG...RACING QUICKLY TO THE EAST.

* STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  NASHUA...
  SALEM...
  LACONIA...
  AND CONCORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4271 7178 4357 7178 4358 7020 4357 7020
      4353 7031 4355 7034 4344 7037 4345 7034
      4336 7042 4332 7057 4317 7059 4307 7067
      4308 7072 4305 7069 4287 7082 4286 7103
      4281 7117 4270 7129
TIME...MOT...LOC 0706Z 269DEG 49KT 4350 7174 4260 7174

JC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:19 AM ESTSpecial Weather StatementGYXAndroscoggin, Cumberland, Oxford, Sagadahoc, York71 min
Feb 25, 1:35 AM ESTAreal Flood WarningGYXAndroscoggin, Cumberland, Oxford, York6 hr
Feb 25, 2:13 AM ESTSpecial Weather StatementGYXYork77 min
Feb 25, 4:10 AM ESTSpecial Weather StatementGYXKennebec, Knox, Sagadahoc, Waldo95 min
Feb 25, 7:16 AM ESTSmall Craft AdvisoryGYX44 hr
Feb 24, 11:50 PM ESTAreal Flood WarningGYXBelknap, Carroll, Cheshire, Grafton, Hillsborough, Merrimack and 1 more9 hr
Feb 25, 12:25 AM ESTSpecial Weather StatementGYXBelknap, Hillsborough, Merrimack, Rockingham50 min
Feb 25, 1:11 AM ESTSpecial Weather StatementGYXCheshire, Hillsborough, Rockingham, Strafford64 min
Feb 25, 4:47 AM ESTRiver Flood WarningGYXGrafton12 hr
Feb 25, 5:45 AM ESTRiver Flood WarningGYXMerrimack43 hr
Feb 25, 12:48 PM ESTRiver Flood WarningGYXGrafton9 hr
Feb 25, 6:17 PM ESTAreal Flood AdvisoryGYXCoos, Grafton3 hr

Nearby

Severe Thunderstorm Warnings in Maine, 2016Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.